EMAIL THIS PAGE TO A FRIEND

Anasthesiologie, Intensivmedizin, Notfallmedizin, Schmerztherapie : AINS

[Cardiac arrest and hypothermia caused by suicidal intoxication with butane: a case report].


PMID 22402846

Abstract

In the emergency medicine field cases of intoxication by sniffing agents do not occur very often. Nevertheless, considering the easy availability of butane the option of abuse especially by adolescent persons cannot be ignored. Although many cases of accidental death caused by malignant arrhythmia are described ("Sudden sniffing death syndrome"), suicide attempts using butane are a rarity. In this case the emergency treatment has to allow for special pathophysiological changes explained by physicochemical characteristics of butane. The following case report describes the symptomatology and pre-hospital treatment of an intoxication by butane with a suicidal intention.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

494402
Butane, 99%
C4H10